Do I Need an Extended Audiogram If My Tinnitus Was Caused by an Ototoxic Medication?

Discussion in 'Support' started by all to gain, Nov 20, 2019.

    1. all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      I'm 5 months into tinnitus journey and still haven't had an audiogram done. Anyway, I'm getting one early next week hopefully and want to get an extended one as that what everyone here says to do. However, I can't find anywhere that will give me one as they are telling me nothing can be told from an extended test. What gives?

      My tinnitus was caused by an ototoxic medication or two. Exactly what can an extended test tell me over a standard one and how can it help me?
       
    2. Selah1281

      Selah1281 Member Benefactor

      Location:
      A Living Hell
      Tinnitus Since:
      06/2019
      Cause of Tinnitus:
      Unknown
      It can tell you if you have hearing loss beyond the 8kHz range. We hear up to 20kHz. The ototoxic effect of the med could have damaged hearing in the upper range though there is no way for them to confirm ototoxicity is the culprit for the loss. Additional testing like an ABR or speech in noise are used for hidden hearing loss.
       
      • Like Like x 1
    3. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      I'll just have to see what they'll give me. I can't force them to give me an extended audiogram. Maybe they are not even equipped for it.
       
      • Agree Agree x 1
    4. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      UK ENT/audiologists stop at 8 kHz because they say hearing tests are not reliable beyond that range.
      They also claim otoacoustic emissions can detect ototoxicity indirectly but the test is a little noisy and it stops at 8 kHz.
       
    5. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      I actually found one in my local area that does ones past 8000 Hz and on the NHS, but the waiting list to see an ENT and then an audiologist was horrendously long. I'm now back abroad so will do the audiogram here, but cant find one that does an extended test. Just wondered how important it is.

      Can an audiologist tell me the frequency of my tinnitus and the noise level of it?

      @Selah1281
       
    6. JohnAdams
      Festive

      JohnAdams Member Benefactor Hall of Fame

      Location:
      Vatican
      Tinnitus Since:
      May 1st 2018
      Cause of Tinnitus:
      Aspirin Toxicity/Possibly Noise
      Maybe.
       
    7. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      If your tinnitus is tonal and stable, with some work it might be possible to isolate the frequency. However, if it is a static hiss or a broadband noise there won't be a single frequency to isolate. Mine is like that.
      If there is a single frequency or a clear frequency interval with a beginning and an end then acoustic neuromodulation might work for you, otherwise - like in my case, where the band seems to be open ended on the high end - sound therapy is less likely to work.
       
    8. AUTHOR
      AUTHOR
      all to gain
      No Mood

      all to gain Member

      Tinnitus Since:
      June 2019
      Cause of Tinnitus:
      never trust a doctor
      Mine is tonal and stable. To begin with I had various sounds, but now it is just the one high pitched whining,
       
    9. Chinmoku

      Chinmoku Member Benefactor

      Tinnitus Since:
      10/2018
      Cause of Tinnitus:
      Unknown, possibly medication
      Then you might be able to isolate a frequency.
      Check this out
      https://www.generalfuzz.net/acrn/
       

Share This Page

Loading...